Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jul 6, 2020, 2:06 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jul 7, 2020, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2020, 2:06 PM MDT (20:06 UTC)
- In effect from
- Jul 7, 2020, 11:00 AM MDT
- Expired
- Jul 7, 2020, 7:05 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -498 J/kg
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS83 KGLD 062006 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 206 PM MDT Mon Jul 6 2020 COZ252-070415- /O.NEW.KGLD.FW.W.0019.200707T1700Z-200708T0200Z/ Yuma- 206 PM MDT Mon Jul 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Tuesday. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
988 WWUS83 KGLD 070257 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 857 PM MDT Mon Jul 6 2020 COZ252-080200- /O.CON.KGLD.FW.W.0019.200707T1700Z-200708T0200Z/ Yuma- 857 PM MDT Mon Jul 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
046 WWUS83 KGLD 070810 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 210 AM MDT Tue Jul 7 2020 COZ253-254-080200- /O.EXA.KGLD.FW.W.0019.200707T1700Z-200708T0200Z/ Kit Carson-Cheyenne- 210 AM MDT Tue Jul 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252-080200- /O.CON.KGLD.FW.W.0019.200707T1700Z-200708T0200Z/ Yuma- 210 AM MDT Tue Jul 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
674 WWUS83 KGLD 080105 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 705 PM MDT Tue Jul 7 2020 COZ252>254-080215- /O.CAN.KGLD.FW.W.0019.000000T0000Z-200708T0200Z/ Yuma-Kit Carson-Cheyenne- 705 PM MDT Tue Jul 7 2020 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 252...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Although gusty winds remain in the area, relative humidity values have already started to increase this evening. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jul 6, 11:37 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 11:37 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1137 AM MDT Mon Jul 6 2020 .UPDATE... Issued at 735 AM MDT Mon Jul 6 2020 Update to forecast to cancel the Fog Advisory while keeping some patchy fog in northeast locales. && .SHORT TERM...(Today through Wednesday night) Issued at 353 AM MDT Mon Jul 6 2020 Hot and dry conditions are expected for much of the near term forecast period. A ridge remains in place over the Central High Plains today, amplifying slightly over the Eastern Rockies. The ridge has been hampered by an upper trough moving through Saskatchewan and Manitoba. A second upper trough is expected to push ashore over the PAC Northwest later today. A couple of models are showing a slight chance of storms, mainly in Eastern Colorado this evening. Any storms that develop will form along the front range and move eastward across the Colorado plains. Storm activity for the Tri-State area should be limited to the far western part of our Colorado counties. Expected temperatures will range from the low to mid-90s for highs and the low to upper 60s for lows. The ridge will continue to amplify as the trough over Canada continues to lift to the northeast and the secondary trough over the PAC Northwest slowly progresses to the east. High temperatures will range from the mid to upper 90s. Similar to Monday, a few thunderstorms may develop along the front range and move into our area from the west. Any storms that make it to the Tri-State area should remain limited to Eastern Colorado and extreme Southwestern Nebraska. The ridge will continue to build over the Central High Plains on Wednesday. The upper trough will push across the Northern CONUS, reaching Montana and the western part of the Dakotas by Wednesday evening. Wednesday will be a scorcher with highs ranging from the mid-90s to low 100. Heat indices will range from 100 to 105 along and east of a line from Benkelman to Leoti. This is the start of several days with heat index values reaching the low 100s. If you do need to be outside for an extended period of time, practicing heat safety measures such as taking frequent breaks would be recommended. Currently, expected high temperatures are not expected to jeopardize any records. As the forecast currently sits, McCook's forecasted low temperature of 71 degrees for Wednesday morning will come close to the record low maximum of 72 degrees which was set back in 1994. Elevated fire weather conditions will be possible on Tuesday across portions of Eastern Colorado. Relative humidity values will range from the mid-teens to low 20s with winds gusting to around 30mph for a few hours. Elevated fire weather conditions will be possible Wednesday for areas along and west of Highway 27. Winds will not be as strong as Tuesday, gusting to around 20mph. Relative humidity values will be lower though, ranging from the low to upper teens. Conditions both Tuesday and Wednesday will need to continue to be monitored for potential fire weather concerns. .LONG TERM...(Thursday through Monday) Issued at 316 AM MDT Mon Jul 6 2020 For the start of the forecast period, the models show a westerly flow aloft over the Tri-State region on Thursday with a shortwave trough moving through the area Thursday afternoon. An upper air ridge begins to progress over the region on Friday as an upper air low over central Canada begins to move eastward. For the remainder of the forecast period, the region remains under an upper air ridge between two upper air troughs built by an upper low in the Pacific Northwest and the aforementioned low which sets up over the Great Lakes area. At the surface, the Tri-State region is expected to be relatively hot and dry for most of the forecast period due to the pattern aloft. Thursday is the exception as model guidance shows chances for precipitation as a front is expected to pass through the CWA during the late afternoon/evening hours. The ECMWF follows closer to what the forecast builder shows with greater PoP values in the eastern CWA counties tapering off going into the western counties. Because of the hot and dry conditions expected for the forecast period, there are concerns for possible elevated fire weather conditions Friday through Monday particularly for the areas along and west of the Colorado border as models show RH values below 20%. However, the forecasted wind gust values for these areas currently stay below the 25 kt criteria. This situation will be monitored in case conditions change. High temperatures for the Tri-State area are expected be 10-15 degrees above normal and stay within the middle to upper 90s range for the forecast period with the exception of Saturday which will be in the lower 100s across the region. Saturday's high temperatures are expected to remain about 6-8 degrees lower than the record highs for that date. Low temperatures are expected to stay within the 60s with the western counties of the CWA being in lower range and the eastern counties of the CWA being in the upper range. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM MDT Mon Jul 6 2020 VFR conditions will prevail for the period with winds generally out of the south southeast and increasing to around 15kts by Tuesday afternoon. There is a small threat for diurnally driven thunderstorms this afternoon and early evening, but given expected coverage it is unlikely they would impact either terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...AW LONG TERM...MRC AVIATION...JRM
Hazardous weather outlook, Jul 6, 11:05 AM MDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Goodland KS 1105 AM MDT Mon Jul 6 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071715- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1105 AM MDT Mon Jul 6 2020 /1205 PM CDT Mon Jul 6 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a small chance of thunderstorms this afternoon and evening, mainly across eastern Colorado and portions of northwest Kansas. Hail up to quarter size are possible with the stronger storms, should they develop. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated fire weather conditions are possible Tuesday afternoon across far eastern Colorado. Elevated fire weather conditions are possible during the afternoon hours Friday through Sunday across far eastern Colorado and adjacent counties of Nebraska and Kansas. Heat indices will be around 100 to 105 degrees along and east of Highway 83 Wednesday through Saturday. Wednesday and Saturday will have the highest heat index values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected this afternoon or evening. JRM
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.